Alert archive / New Jersey / Winter Weather Advisories in 2013
Winter Weather Advisory 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Jan 24, 2013, 3:43 PM EST for 4 states. It took effect at Jan 25, 2013, 4:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2013, 3:43 PM EST (20:43 UTC)
- In effect from
- Jan 25, 2013, 4:00 PM EST
- Expired
- Jan 25, 2013, 9:30 PM EST
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 21 counties
Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Ocean County, NJ, Salem County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Dover AFB radar (KDOX), 78 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147 WWUS41 KPHI 242043 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 343 PM EST THU JAN 24 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-102-104- 106-250900- /O.NEW.KPHI.WW.Y.0004.130125T2100Z-130126T0600Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA...PHILADELPHIA... WEST CHESTER...KENNET SQUARE...NORRISTOWN...LANSDALE... MORRISVILLE...DOYLESTOWN 343 PM EST THU JAN 24 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW, WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 1 AM EST SATURDAY. * ACCUMULATIONS...1 TO 2 INCHES OF SNOW WITH LOCALLY 3 INCHES. * TIMING...LIGHT SNOW IS EXPECTED TO OVERSPREAD THE AREA FROM WEST TO EAST FRIDAY AFTERNOON. BY EARLY EVENING, IT SHOULD BE SNOWING ACROSS ALL AREAS. THE SNOW IS THEN EXPECTED TO TAPER OFF AROUND MIDNIGHT. * IMPACTS...GIVEN THE CONTINUATION OF VERY COLD CONDITIONS ACROSS THE ENTIRE AREA, THE SNOW WILL ACCUMULATE IMMEDIATELY. THE START TIME OF THE SNOW SHOULD AFFECT THE FRIDAY AFTERNOON AND EVENING COMMUTE. UNTREATED ROADS AND WALKWAYS WILL BECOME SNOW COVERED, RESULTING IN AREAS OF HAZARDOUS TRAVEL. * TEMPERATURES...IN THE LOWER 20S. * VISIBILITIES...AS LOW AS ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. WHILE THE SNOWFALL AMOUNTS ARE EXPECTED TO BE ON THE LIGHTER SIDE, THE COMBINATION OF THE VERY COLD CONDITIONS, FALLING SNOW AND TIMING SHOULD HAVE A GREATER IMPACT ON THE LATE AFTERNOON AND EVENING COMMUTE. DRIVE AT A SLOWER SPEED AND USE EXTRA CAUTION, ESPECIALLY WHEN TRAVELING ON BRIDGES AND OTHER ELEVATED SURFACES AS THEY TEND TO BECOME EVEN MORE SLIPPERY. && $$ GORSE/O'HARA
5 follow-up statements
596 WWUS41 KPHI 250808 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 308 AM EST FRI JAN 25 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-102-104- 106-252200- /O.CON.KPHI.WW.Y.0004.130125T2100Z-130126T0600Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA...PHILADELPHIA... WEST CHESTER...KENNET SQUARE...NORRISTOWN...LANSDALE... MORRISVILLE...DOYLESTOWN 308 AM EST FRI JAN 25 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST SATURDAY... * ACCUMULATIONS...1 TO 2 INCHES WITH LOCALLY 3 INCHES POSSIBLE. * TIMING...LIGHT SNOW IS EXPECTED TO OVERSPREAD THE AREA FROM WEST TO EAST THIS AFTERNOON. THE STEADIEST SNOW WILL FALL LATE THIS AFTERNOON AND THIS EVENING...BEFORE TAPERING OFF AROUND MIDNIGHT FROM WEST TO EAST. * IMPACTS...GIVEN HOW COLD IT HAS BEEN THE PAST FEW DAYS...THE SNOW WILL ACCUMULATE IMMEDIATELY. SLICK TRAVEL CONDITIONS DEVELOPING QUICKLY. SNOW WILL AFFECT THE EVENING COMMUTE. UNTREATED ROADS AND WALKWAYS WILL BECOME SNOW COVERED... RESULTING IN AREAS OF HAZARDOUS TRAVEL. * TEMPERATURES...IN THE LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. DRIVE AT A SLOWER SPEED AND USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON BRIDGES AND OTHER ELEVATED SURFACES AS THEY TEND TO BECOME EVEN MORE SLIPPERY. && $$
179 WWUS41 KPHI 251913 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 213 PM EST FRI JAN 25 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-102-104- 106-260600- /O.CON.KPHI.WW.Y.0004.130125T2100Z-130126T0600Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA...PHILADELPHIA... WEST CHESTER...KENNET SQUARE...NORRISTOWN...LANSDALE... MORRISVILLE...DOYLESTOWN 213 PM EST FRI JAN 25 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * ACCUMULATIONS...1 TO 2 INCHES WITH LOCALLY 3 INCHES POSSIBLE. * TIMING...LIGHT SNOW IS EXPECTED TO OVERSPREAD THE AREA FROM WEST TO EAST THIS AFTERNOON. THE STEADIEST SNOW WILL FALL LATE THIS AFTERNOON AND THIS EVENING...BEFORE TAPERING OFF AROUND MIDNIGHT FROM WEST TO EAST. * IMPACTS...GIVEN HOW COLD IT HAS BEEN THE PAST FEW DAYS...THE SNOW WILL ACCUMULATE IMMEDIATELY. SLICK TRAVEL CONDITIONS WILL DEVELOP QUICKLY. SNOW WILL AFFECT THE EVENING COMMUTE. UNTREATED ROADS AND WALKWAYS WILL BECOME SNOW COVERED... RESULTING IN AREAS OF HAZARDOUS TRAVEL. * TEMPERATURES...IN THE LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. DRIVE AT A SLOWER SPEED AND USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON BRIDGES AND OTHER ELEVATED SURFACES AS THEY TEND TO BECOME EVEN MORE SLIPPERY. && $$
329 WWUS41 KPHI 252249 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 549 PM EST FRI JAN 25 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-102-104- 106-260600- /O.CON.KPHI.WW.Y.0004.000000T0000Z-130126T0600Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN CHESTER- EASTERN MONTGOMERY-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA...PHILADELPHIA... WEST CHESTER...KENNET SQUARE...NORRISTOWN...LANSDALE... MORRISVILLE...DOYLESTOWN 549 PM EST FRI JAN 25 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * ACCUMULATIONS...1 TO 3 INCHES. * TIMING...SNOW THIS EVENING WILL TAPER OFF BY MIDNIGHT FROM WEST TO EAST. * IMPACTS...THE SNOW WAS CREATING DIFFICULT DRIVING CONDITIONS, ESPECIALLY BUT NOT EXCLUSIVELY ON BRIDGES, OVERPASSES AND UNTREATED ROADS. THE SNOW WILL SOMETIMES CAUSE THE VISIBILITY TO DROP TO AROUND ONE-HALF MILE. * TEMPERATURES...IN THE UPPER TEENS TO LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. DRIVE AT A SLOWER SPEED AND USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON BRIDGES AND OTHER ELEVATED SURFACES AS THEY TEND TO BECOME EVEN MORE SLIPPERY. && $$
394 WWUS41 KPHI 260139 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 839 PM EST FRI JAN 25 2013 DEZ001-MDZ008-012-015-019-020-NJZ016>019-PAZ070-071-102-104-106- 260245- /O.CAN.KPHI.WW.Y.0004.000000T0000Z-130126T0600Z/ NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN... CENTREVILLE...EASTON...DENTON...PENNSVILLE...GLASSBORO...CAMDEN... CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MEDIA...PHILADELPHIA... WEST CHESTER...KENNET SQUARE...NORRISTOWN...LANSDALE... MORRISVILLE...DOYLESTOWN 839 PM EST FRI JAN 25 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER WEATHER ADVISORY. PLEASE BE CAREFUL DRIVING THIS EVENING IN THE EVENT THAT YOU ENCOUNTER ICY CONDITIONS. $$ DEZ002>004-NJZ020>027-260500- /O.EXT.KPHI.WW.Y.0004.000000T0000Z-130126T0500Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE... OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST 839 PM EST FRI JAN 25 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * ACCUMULATIONS...1 TO 3 INCHES. * TIMING...SNOW THIS EVENING WILL TAPER OFF BY MIDNIGHT FROM WEST TO EAST. * IMPACTS...THE SNOW WAS CREATING DIFFICULT DRIVING CONDITIONS... ESPECIALLY BUT NOT EXCLUSIVELY ON BRIDGES... OVERPASSES AND UNTREATED ROADS. * TEMPERATURES...IN THE UPPER TEENS TO LOWER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. DRIVE AT A SLOWER SPEED AND USE EXTRA CAUTION...ESPECIALLY WHEN TRAVELING ON BRIDGES AND OTHER ELEVATED SURFACES AS THEY TEND TO BECOME EVEN MORE SLIPPERY. && $$
857 WWUS41 KPHI 260230 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 930 PM EST FRI JAN 25 2013 DEZ002>004-NJZ020>027-260330- /O.CAN.KPHI.WW.Y.0004.000000T0000Z-130126T0500Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE... OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST 930 PM EST FRI JAN 25 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER WEATHER ADVISORY. PLEASE BE CAREFUL DRIVING THIS EVENING IN THE EVENT THAT YOU ENCOUNTER ICY CONDITIONS. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Jan 24, 9:32 AM EST, 6 hours 11 minutes earlier.
Area forecast discussion, Jan 24, 9:32 AM EST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
932 AM EST THU JAN 24 2013
.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE OFF THE EAST COAST WILL CONTINUE TO
MOVE OUT TO SEA THIS AFTERNOON. A HIGH PRESSURE SYSTEM WILL THEN
BUILD IN THIS AFTERNOON INTO FRIDAY MORNING, BEFORE MOVING
OFFSHORE. A WEAK AREA OF LOW PRESSURE WILL SLIDE ACROSS THE MID
ATLANTIC STATES FRIDAY NIGHT, THEN INTENSIFY AS IT TRACKS TOWARD
THE CANADIAN MARITIMES THROUGH SATURDAY. AN EXPANSIVE AREA OF HIGH
PRESSURE WILL THEN BUILD INTO OUR REGION THIS WEEKEND AND SHIFT
OFFSHORE EARLY NEXT WEEK. A WARM FRONT SHOULD MOVE THROUGH THE
FORECAST AREA LATE MONDAY INTO TUESDAY, WITH A COLD FRONT ARRIVING
FROM THE WEST ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLEARING HAS SPREAD ACROSS THE ENTIRE REGION BEHIND THE DEPARTING
SYSTEM WITH ONLY A FEW CLOUDS ACROSS SOUTHERN DELAWARE. THE VIS
SATELLITE IMAGES SHOW WHERE THE SNOW FELL LAST NIGHT ACROSS THE
SRN HALF OF DELAWARE AND THE ERN SHORE OF MARYLAND. TOTALS RANGED
FROM AROUND A TRACE AT NEWARK TO ABOUT 1/5 INCHES ACROSS SRN
SUSSEX COUNTY.
SKY COVER WILL BE CLR TO PARTLY CLOUDY THROUGH THE AFTERNOON.
WINDS WILL INCREASE AND BECOME GUSTY OVER THE NEXT FEW
HOURS...CREATING COLD WIND CHILL VALUES. HIGHS WERE BASED MAINLY
ON THE COLDER GFS MOS...WHICH HAS BEEN VERIFYING BETTER IN THIS
COLD AIRMASS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE PRESSURE GRADIENT SUPPORTS WIND GUSTS THROUGH THE EVENING
HOURS...ESPECIALLY ACROSS NEW JERSEY AND DELAWARE. HOWEVER...THE
COOLING IN THE BOUNDARY LAYER SHOULD EFFECTIVELY SHUT OFF THE
GUSTINESS IN PROTECTED AREAS BY LATE EVENING. ELSEWHERE...THE
GUSTINESS COULD PERSIST THROUGH MIDNIGHT BEFORE BACKING OFF FOR
GOOD.
ANY DIURNAL CLOUDINESS SHOULD BE GONE DURING THE EARLY EVENING...
WITH HIGH CLOUDINESS AHEAD OF THE NEXT SHORT WAVE IN THE NORTHERN
STREAM NOT ARRIVING UNTIL LATE TONIGHT. THE COMBINATION OF MAINLY
CLEAR SKIES...DIMINISHING WINDS...AND LOW DEW POINTS SUPPORT A
PERIOD OF RADIATIONAL COOLING FROM LATE EVENING THROUGH THE EARLY
MORNING. BASED ON THIS...LOWS WERE GENERALLY BASED ON THE COLDER GFS
MOS NUMBERS.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE LONG TERM WILL FEATURE A MODERATING TREND WITH AN ADVISORY OR
NEAR ADVISORY LEVEL SNOW EVENT THE SECOND HALF OF THE CALENDAR DAY
ON FRIDAY, AND POSSIBLY SOME MIXED PCPN WOES MONDAY AND MONDAY
NIGHT. THE TELECONNECTION PATTERNS ARE ALL OUTLOOKED TO BECOME
MILDER NEXT WEEK. AT THIS POINT THIS APPEARS TO BE A LULL ON THE
COLD ROAD AS THE MADDEN JULIAN OSCILLATION IS OUTLOOKED TO BE
ENTERING THE COLDEST AND STRONGEST CORRELATION PHASE (FOR COLD) TO
START FEBRUARY.
AS FAR AS THE 00Z MODELS WENT, THE WRF-NMMB INITIALIZATION OF THE
WEST COAST TROF WAS TOO STRONG AND IT TOOK IT TO THE HOUSE WITH
DEVELOPING THE STRONGEST AND WETTEST SECONDARY WITH THE CLIPPER
SYSTEM ON FRIDAY NIGHT. THE 06Z RUN SINCE HAS BACKED OFF. THIS
FORECAST PACKAGE LEANED TOWARD AN EC AND GFS COMPROMISE.
ON FRIDAY DAY WE ARE SEEING FORECAST ISENTROPIC LIFT STARTING PRETTY
EARLY IN THE DAY. ITS TRUE THAT THE AIR MASS WILL BE QUITE DRY TO
START AND WE WILL LOSE SOME OF THE FALLING SNOW TO EVAPORATION.
COULD BE A SNIRGAFEST FOR A WHILE. NEVERTHELESS WITH SHORT WAVES
FORECAST TO BE MOVING THROUGH AND THE RIDGE AXIS EAST OF OUR CWA
BY 00Z, WE CONTINUED THE CHANCE TO LIKELY POPS. WE REMAIN
CONSERVATIVE WITH MAX TEMPS AND SKIES SHOULD CLOUD EARLY.
WE FOUND THE FORCING MECHANISMS ON THE 00Z NAM TOO SOUTH TO SUPPORT
ITS QPF, IN FACT THE GFS FORCING MECHANISMS WOULD ALIGN BETTER. THE
BEST ISENTROPIC LIFT IS FORECAST TO SHUT OFF NORTH AND THEN
REDEVELOP SOUTHEAST AS THE MODELS ARE SHOWING THE LOW PRESSURE JUMP.
THERE IS NO TRUE TROWAL, BUT MORE OF A WEAK MID LEVEL THETA E
RIDGE PASSING ACROSS THE DELMARVA AND THE SOUTHERN FOURTH OF NEW
JERSEY. THIS IS ALSO THE LOCATION OF THE EXIT REGION OF THE H2.5
JET AND THE STRONGEST FCST SHORT WAVE. WE WILL HAVE TO FOLLOW THIS
FORCING AREA GEOGRAPHICALLY AS THIS WILL BE THE AREA WITH THE HIGHEST
ACCUMS. FOR NOW WE ADMIT THE SNOWFALL GRIDS ARE RATHER VANILLA
WITH MOST OF OUR CWA PAINTED IN 2-3 INCHES UNTIL WE CAN FINE TUNE
THE GEOGRAPHY OF THE SAID FEATURE. HIGHER RATES NORTHWEST
COMPENSATING FOR LOWER QPF. REGARDLESS OF HOW MUCH SNOW FALLS, IT
WILL STICK INSTANTLY AND MAKE FOR SLIPPERY TRAVEL ON UNTREATED
ROADWAYS. IT SHOULD ARRIVE IN TIME TO AFFECT ALL OR PART OF THE
EVENING COMMUTE, ESPECIALLY WRN CWA.
RATHER A HASTY EXIT FOR THE SYSTEM IS FORECAST ON FRIDAY NIGHT WITH
THE SYNOPTIC SCALE SNOW DONE BY MORNING. ON SATURDAY, A STRONG SHORT
WAVE IS FORECAST TO MOVE THROUGH THE NORTHERN PART OF OUR CWA AND WE
KEPT THE CHANCE OR SLIGHT CHANCE FOR SNOW SHOWERS. SATURDAY SHOULD
ALSO BE ANOTHER WINDY DAY. WHILE THE COLDEST PART OF THIS ARCTIC
BLAST WILL BE DONE BY THEN, FRESH SNOW COVER SHOULD HOLD
TEMPERATURES DOWN AND WE REMAINED PRETTY CONSERVATIVE WITH THEM.
SATURDAY NIGHT COULD BE A COLD ONE IF THE SURFACE HIGH CAN ARRIVE
FASTER. FOR NOW WE ARE KEEPING ENOUGH WIND PRESENT TO HALT
TEMPERATURES FROM TANKING. A MODERATING TREND WILL BEGIN ON SUNDAY
AS THE HIGH PRESSURE SYSTEM NEARS. IN ADDITION, THE WIND WILL BE
LESS AND IT WILL FEEL BETTER.
BEYOND SUNDAY, WE DID NOT CHANGE MUCH OF THE PRESENT FORECAST. A
WARM FRONT SHOULD BE MOVING THROUGH OUR CWA BY TUESDAY. THE RETURN
FLOW WILL BRING PCPN CHANCES, ALBEIT MODEL QPF ARE RATHER MEAGER AS
THE SURFACE LOW IS FAIRLY FAR DISPLACED TO THE WEST. NO MATTER HOW
MUCH THE COLD AIR STUBBORNLY HANGS ON AT THE SURFACE, ALOFT ITS
FORECAST TO WARM AND BY 00Z TUE BOTH THE GFS AND EC HAVE OUR CWA
ABOVE FREEZING AT 850MB. SO WHAT MIGHT START AS SNOW CHANCES ON
MONDAY SHOULD TURN INTO MIXED PCPN CHANCES ON MONDAY NIGHT. WE
SHOULD BE IN THE WARM SECTOR ON TUESDAY WITH AN OVERALL LESS
CHANCE FOR PCPN. BY WEDNESDAY MOST OF THE CWA SHOULD BE WARM
ENOUGH FOR JUST RAIN SHOWERS AS THE COLD FRONT PASSES.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS WITH MAINLY CLEAR SKIES ARE EXPECTED. NORTH WINDS
WILL BACK TO THE NORTHWEST...AND GUST ABOVE 25 KNOTS IN MOST
PLACES BETWEEN 1500 AND 2200 UTC. WINDS WILL START TO LOSE THE
GUSTINESS AFTER 2200 UTC.
VFR CONDITIONS ARE EXPECTED TONIGHT. THE GUSTINESS COULD HANG ON
AT THE KPHL AREA AIRPORTS THROUGH 0300 UTC FRIDAY...BUT ELSEWHERE
THE GUSTINESS SHOULD ABATE AFTER SUNSET. OTHERWISE...NORTHWEST
WINDS SHOULD AVERAGE BETWEEN 8 AND 12 KNOTS WITH MAINLY HIGH
CLOUDINESS.
OUTLOOK...
FRIDAY...VFR BECOMING MVFR CEILINGS AND VISIBILITIES AS SNOW ARRIVES
GENERALLY WEST. CONFIDENCE IS MODERATE.
FRIDAY NIGHT...MVFR TO IFR CEILINGS AND VISIBILITIES IN SNOW.
ACCUMULATIONS ON RUNWAYS ARE VERY LIKELY. CONFIDENCE IS MODERATE.
SATURDAY...MAINLY VFR. SOME MVFR POSSIBLE NORTHWEST AIRPORTS. WEST
TO NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS TO AROUND 30 KNOTS.
CONFIDENCE IS MODERATE.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...VFR. CONFIDENCE IS HIGH.
MONDAY...VFR, POSSIBLY MVFR IN MIXED PRECIPITATION. CONFIDENCE IS
LOW.
&&
.MARINE...
THERE WILL BE NO CHANGES TO THE MARINE HEADLINES THIS MORNING.
A SURFACE LOW OFF THE COAST THIS MORNING WILL DEEPEN AS IT MOVES
AWAY TODAY. THE PRESSURE GRADIENT BETWEEN THE EXITING SURFACE LOW
AND APPROACHING SURFACE HIGH SHOULD BE ABLE TO SUPPORT SMALL CRAFT
WIND GUSTS...ESPECIALLY ACROSS THE SOUTHERN OCEAN WATERS THROUGH
NOON. THE GRADIENT TIGHTEST BETWEEN 1800 AND 0000 UTC ACROSS ALL
WATERS...AND DEFINITELY SUPPORT SMALL CRAFT WINDS EVERYWHERE.
THERE WILL BE A WINDOW BETWEEN 1800 AND 2200 UTC THAT COULD SUPPORT
A FEW GALE FORCE WIND GUSTS...ESPECIALLY ACROSS THE SOUTHERN OCEAN
WATERS. MODEL SOUNDINGS SHOW 35 KNOTS AT THE TOP OF THE INVERSION
DURING THIS TIMEFRAME...WITH 30 TO 35 KNOT WINDS AT 925 MB. THE
POTENTIAL FOR ENOUGH GALE FORCE GUSTS TO SUPPORT AN UPGRADE TO A
GALE WARNING DOES NOT APPEAR HIGH ENOUGH FOR THE CHANGE. IT IS
POSSIBLE THAT A SHORT FUSED GALE WARNING MAY BE NEEDED FOR THE TIME
MENTIONED ABOVE. THE CONFIDENCE RIGHT NOW IS NOT HIGH ENOUGH TO
WARRANT THE UPGRADE.
THE GRADIENT SLOWLY BACKS OFF DURING THE OVERNIGHT HOURS...BUT
PROBABLY SUPPORT SMALL CRAFT WIND GUSTS THROUGH AT LEAST 0300 UTC
FRIDAY OR SO...ESPECIALLY ON THE OCEAN. AFTER 0600 UTC...THE
GRADIENT DOES NOT APPEAR TO SUPPORT SMALL CRAFT GUSTS ANY LONGER.
OUTLOOK...
FRIDAY SHOULD START WITH SUB SMALL CRAFT ADVISORY CONDITIONS THAT
SHOULD CONTINUE INTO PART OF FRIDAY NIGHT. AS A LOW PRESSURE SYSTEM
INTENSIFIES OFFSHORE, WE SHOULD COME CLOSE TO SMALL CRAFT ADVISORY
CRITERIA BY MORNING. THE GRADIENT SHOULD TIGHTEN FURTHER ON SATURDAY
AS THERE IS A CHANCE FOR GALE FORCE WIND GUSTS. GALE CHANCES COULD
PERSIST INTO SATURDAY NIGHT. THEN AS A HIGH PRESSURE SYSTEM NEARS ON
SUNDAY, THE AREA WATERS SHOULD GO FROM A PERIOD OF SMALL CRAFT
CONDITIONS TO THEN SUB SMALL CRAFT CONDITIONS BY SUNDAY NIGHT. SUB
SMALL CRAFT ADVISORY CONDITIONS ARE THEN OUTLOOKED FOR MONDAY.
&&
.CLIMATE...
YESTERDAYS AVERAGE TEMPERATURE AT KMPO AND KPHL WAS THE COLDEST
SINCE 1/24/11. AT KACY THE AVG TEMP COLDEST SINCE 1/16/09.
YESTERDAYS MAX TEMP AT MPO COLDEST SINCE 9F 1/17/09
YESTERDAYS MAX TEMP AT ABE COLDEST SINCE 18F 1/17/09
YESTERDAYS MAX TEMP AT PHL COLDEST SINCE 21F 1/30/10
YESTERDAYS MAX TEMP AT ACY COLDEST SINCE 22F 1/30/10
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ430-431-
450>455.
&&
SYNOPSIS...GIGI/GORSE
NEAR TERM...HAYES/O'HARA
SHORT TERM...HAYES
LONG TERM...GIGI
AVIATION...GIGI/GORSE/HAYES/O'HARA
MARINE...GIGI/HAYES/O'HARA
CLIMATE...Hazardous weather outlook, Jan 24, 9:24 AM EST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 924 AM EST THU JAN 24 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-251430- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-CAPE MAY- ATLANTIC COASTAL CAPE MAY- 924 AM EST THU JAN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. ROADWAYS ACROSS THE REGION...WHERE SNOW FELL LAST NIGHT...WILL REMAIN SLICK TODAY AND TONIGHT. TRAVEL WITH CAUTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A QUICK MOVING SYSTEM LATE FRIDAY AFTERNOON AND NIGHT IS EXPECTED TO BRING A PERIOD OF SNOW TO THE AREA. AS OF NOW, SNOWFALL AMOUNTS LOOK TO BE IN THE 2 TO 3 INCH RANGE. THIS COULD LEAD TO AREAS OF HAZARDOUS TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-012>015-017>020-022-025>027-PAZ054-055-060>062-070- 071-101>106-251430- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 924 AM EST THU JAN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A QUICK MOVING SYSTEM LATE FRIDAY AFTERNOON AND NIGHT IS EXPECTED TO BRING A PERIOD OF SNOW TO THE AREA. AS OF NOW, SNOWFALL AMOUNTS LOOK TO BE IN THE 2 TO 3 INCH RANGE. THIS COULD LEAD TO AREAS OF HAZARDOUS TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-251430- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 924 AM EST THU JAN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. LIGHT FREEZING SPRAY OVER MOST OF THE WATERS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE FREEZING SPRAY EXPECTED FRIDAY AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 2:19 AM EST | Winter Weather Advisory | PHI | Sussex | 7 hr |
Nearby
Winter Weather Advisories in New Jersey, 2013Winter Weather Advisories in Pennsylvania, 2013Winter Weather Advisories in Maryland, 2013Every winter weather advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.